Alternative Medicine for Pets/my dog

Advertisement


Question
My baby boy was given enalapril for congestive heart failure along with furosimide. The side effects were almost life threatening. I took him off completely for 2 weeks& then started him back half dose furosimide for a week,he was OK still eating acting OK.2nd week started him back half dose of enalapril and within 3 hours he was vomiting,so weak he couldn't lift his head and wouldn't touch food AT ALL! He is diabetic so he must eat to have insulin. Is there any alternative med at all for enalapril? I think benzapril has the same side effects but he hasn't taken it. Please help me, my baby bo means EVERYTHING to me! Thank you so very much

Answer
Dear Carla,
I am so sorry to hear about your pup's struggles and congestive heart failure! Did you immediately speak with, and are you in communication with your vet ?
:( This sounds like a crisis and unfortunately i am so sorry not something i can help with via this site. Progressed congestive heart failure crisis accompanied with fluid build up is too complex to be addressed via this site.  Yes, insulin and diabetes complicates what you are dealing with.

Is he coughing?  labored breathing? Loss of appetite could be one of the signs of heart failure.  Were you consulting with several holistic vets or acupuncturists during the course of his disease process or for immediate assistance? Please ask them as soon as possible.
I pray he stabilizes so you can seek long term lifestyle and holistic changes for him. At this stage, and with his many complications, unfortunately, it is not something anyone can help with via the internet.
You need to notify your vet and as soon as possible.


best regards,
Shanti

Alternative Medicine for Pets

All Answers


Answers by Expert:


Ask Experts

Volunteer


Shanti of The Nature of the Beasts

Expertise

no longer active on this site

Experience

no longer active on this site

Organizations


Education/Credentials
no longer active on this site

©2016 About.com. All rights reserved.